MAUDE Adverse Event Report: STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number ACU10135936
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a watchman left atrial appendage occlusion procedure with a reprocessed acunav¿ 8f diagnostic ultrasound catheter and inside the sterile packaging there was a hair on the hub of the catheter.The package was unopened until the patient was on table and access was made.The catheter was exchanged to continue the case.There was no reported patient consequence.
 
Additional Manufacturer Narrative
The product has not returned yet for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation was conducted and there were no identified internal actions.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The device was returned on 28-may-2024.In addition, the photo analysis was completed.A photograph was provided from the account.It showed an acuson imaging catheter laid onto a desk, removed from its packaging.The outer primary packaging is not seen.A serial number label attached to the shaft can be seen in the photo, but the device id is turned away towards the desk surface, thus the device product information cannot be determined or verified.There is an observed mark on the transitory rubber collar at the base of the handle.It cannot be determined from the photo as to whether this is hair, thread, or a pen marking.However, its presence as seen in the photo confirms the customer complaint.A manufacturing record evaluation was conducted and there were no identified nonconformances.There is no additional provided evidence that the foreign material seen in the photo was present on the device prior to its removal and handling from its primary packaging, or that the packaging had been damaged or compromised.It cannot be determined, from the photograph, when the foreign material became attached to the rubber collar.A root cause is unable to be determined based on the current evidence.Lastly, the device investigation was completed.A non-sterile reprocessed acuson acunav¿ ultrasound catheter (for use on siemens imaging system) 8f ultrasound catheter, 10135936, was received contained in a decontamination pouch.None of the original packaging was returned for evaluation.Upon receipt of the catheter, visual inspection was performed, and it revealed that the catheter was returned with no apparent damage.The physical mark on the device indicated that it had been reprocessed two (2) times, under lot 2199377, serial number (b)(6).The issue documented that the catheter had hair on the hub could not be confirmed since the product was received without any foreign matter.A review of manufacturing documentation associated with the lot 2199377 revealed that there were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of sterilmed¿s quality process all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% visual inspection to detect the presence of contaminants during the reprocessing cycle.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR FOR USE WITH SIEMENS SYSTEM
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19393111
Report Number2134070-2024-00010
Device Sequence Number7772354
Product Code OWQ
UDI-Device Identifier10888551004732
UDI-Public10888551004732
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Catalogue NumberACU10135936
Device Lot Number2199377
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown